Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 26, 2001, 4:55 PM CST for Union County, Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 26, 2001, 4:55 PM CST (22:55 UTC)
- Expired
- Nov 26, 2001, 5:30 PM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 5:00 PM CST | Tornado F1 | El Dorado, AR | Damage was confined mostly to small and medium trees and tree limbs. No structures or power lines were in the path of this tornado. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 1:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
292 WFUS54 KSHV 262257 TORSHV ARC139-262330- /NEW.KSHV.TO.W.0016.262255-262330/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 455 PM CST MON NOV 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 530 PM CST * AT 455 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR NORPHLET...MOVING NORTHEAST AT 30 MPH. IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING WIND CAN BE EXPECTED. GO TO A SAFE PLACE...NOW REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 530 PM CST.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 26, 2:00 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 26, 2:00 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST MON NOV 26 2001 A LITTLE BEHIND THE 8 BALL TODAY. WILL GO MAINLY WITH THE ETA MODEL...THIS FORECAST. THE FIRST 3 DAYS LOOK TO BE THE MOST LIVELY...WITH SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING. A DEEP UPPER LOW DEVELOPS BY TUESDAY NIGHT OVER TEXAS...AND THIS WILL LIKELY KEEP THE FOUR STATE AREA IN A RAINY PERIOD THROUGH WEDNESDAY. SOME OF THE PRECIP MAY BE MIXED WITH SNOW WEDNESDAY NIGHT IN THE FAR NORTH ZONES. IT LOOKS AS IF BY THE TIME IT IS COLD ENOUGH FOR SNOW...THE PRECIP WILL TAPER OFF. AT ANY RATE THE PERIOD FROM THURSDAY NIGHT THROUGH NEXT MONDAY LOOKS TO BE MAINLY DRY. WILL BE ABLE TO EVALUATE THE WEDNESDAY NIGHT SITUATION FURTHER WHEN SEVERE WEATHER IS NOT AT OUR DOORSTEP. 03 SHV 50/55/48/56 6688 MLU 54/60/50/60 6799 TXK 48/53/43/52 5688 TYR 48/55/48/50 4677 LFK 54/59/52/58 5667 SHV...NONE.
In the hours before
Special weather statement, Nov 26, 3:59 PM CST, 56 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 359 PM CST MON NOV 26 2001 ...TORNADO WATCH IN EFFECT UNTIL 600 PM...FOR ALL OF SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND MOST OF NORTHEAST TEXAS... THE TORNADO WATCH IS ALONG AND GENERALLY TO THE EAST OF A LINE FROM TYLER TEXAS TO DE QUEEN ARKANSAS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE FOLLOWING COUNTIES IN EAST TEXAS...ANGELINA...NACOGDOCHES...SHELBY...SAN AUGUSTINE AND SABINE UNTIL 800 PM CST... AT 355 PM...WEATHER SERVICE RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS TO THE EAST OF A LINE FROM NASHVILLE ARKANSAS TO 10 MILES WEST OF NACOGDOCHES TEXAS. MOVEMENT WAS NORTHEAST AT 35 MPH.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 4:14 PM CST | Severe Thunderstorm Warning | SHV | Lafayette | 61 min |
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.